Perturbed solutions of variational inequality problems over polyhedral sets

  • J. Kyparisis
Contributed Papers


This paper is concerned with variational inequality problems defined over polyhedral sets, which provide a generalization of many diverse problems of mathematical programming, complementarity, and mathematical economics. Differentiability properties of locally unique perturbed solutions to such problems are studied. It is shown that, if a simple sufficient condition is satisfied, then the perturbed solution is locally unique, continuous, and directionally differentiable. Furthermore, under an additional regularity assumption, the perturbed solution is also continuously differentiable.

Key Words

Variational inequalities generalized equations complementarity perturbed solutions 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Cottle, R. W.,Nonlinear Programs with Positively Bounded Jacobians, SIAM Journal of Applied Mathematics, Vol. 14, pp. 147–158, 1966.Google Scholar
  2. 2.
    Dafermos, S., andNagurney, A.,Sensitivity Analysis for the Asymmetric Network Equilibrium Problem, Mathematical Programming, Vol. 28, pp. 174–184, 1984.Google Scholar
  3. 3.
    Fiacco, A. V., andMcCormick, G. P.,Nonlinear Programming: Sequential Unconstrained Minimization Techniques, John Wiley and Sons, New York, New York, 1968.Google Scholar
  4. 4.
    Karamardian, S.,Generalized Complementarity Problem, Journal of Optimization Theory and Applications, Vol. 8, pp. 161–168, 1971.Google Scholar
  5. 5.
    Kyparisis, J.,Sensitivity Analysis Framework for Variational Inequalities, Mathematical Programming, Vol. 38, pp. 203–213, 1987.Google Scholar
  6. 6.
    Reinoza, A.,The Strong Positivity Conditions, Mathematics of Operations Research, Vol. 10, pp. 54–62, 1985.Google Scholar
  7. 7.
    Robinson, S. M.,Strongly Regular Generalized Equations, Mathematics of Operations Research, Vol. 5, pp. 43–62, 1980.Google Scholar
  8. 8.
    Robinson, S. M.,Implicit B-Differentiability in Generalized Equations, Mathematics Research Center, University of Winsconsin-Madison, Technical Summary Report No. 2854, 1985.Google Scholar
  9. 9.
    Tobin, R. L.,General Spatial Price Equilibria: Sensitivity Analysis for Variational Inequality and Nonlinear Complementarity Formulations, Spatial Price Equilibrium: Advances in Theory, Computation, and Application. Edited by P. T. Harker, Springer-Verlag, Berlin, Germany, 1985.Google Scholar
  10. 10.
    Tobin, R. L.,Sensitivity Analysis for Variational Inequalities, Journal of Optimization Theory and Applications, Vol. 48, pp. 191–204, 1986.Google Scholar

Copyright information

© Plenum Publishing Corporation 1988

Authors and Affiliations

  • J. Kyparisis
    • 1
  1. 1.Department of Decision Sciences, College of Business AdministrationFlorida International UniversityMiami

Personalised recommendations